Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Piecewise linear critical levels and collapsing
HTML articles powered by AMS MathViewer

by C. Kearton and W. B. R. Lickorish PDF
Trans. Amer. Math. Soc. 170 (1972), 415-424 Request permission

Abstract:

In this paper the idea of collapsing, and the associated idea of handle cancellation, in a piecewise linear manifold are used to produce a version of Morse theory for piecewise linear embeddings. As an application of this it is shown that, if $n > 2$, there exist triangulations of the $n$-ball that are not simplicially collapsible.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57C35
  • Retrieve articles in all journals with MSC: 57C35
Additional Information
  • © Copyright 1972 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 170 (1972), 415-424
  • MSC: Primary 57C35
  • DOI: https://doi.org/10.1090/S0002-9947-1972-0310899-2
  • MathSciNet review: 0310899